Alert archive / North Carolina / Small Craft Advisories in 2011
Small Craft Advisory 85, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Oct 13, 2011, 4:00 AM EDT. It took effect at Oct 14, 2011, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2011, 4:00 AM EDT (08:00 UTC)
- In effect from
- Oct 14, 2011, 8:00 AM EDT
- Expired
- Oct 14, 2011, 9:14 PM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
624 WHUS72 KMHX 130800 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 AM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING SOUTH OF OREGON INLET... .SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY AFTERNOON AHEAD OF A COLD FRONT...WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS WILL BECOME WEST 15 TO 25 KNOTS BEHIND THE FRONT FRIDAY EVENING. AMZ152-154-156-158-131800- /O.NEW.KMHX.SC.Y.0085.111014T1600Z-111015T1100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 400 AM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 7 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 7 AM EDT SATURDAY. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS...BECOMING WEST FRIDAY EVENING. * SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
921 WHUS72 KMHX 131600 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1200 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING SOUTH OF OREGON INLET... .SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY AFTERNOON AHEAD OF A COLD FRONT...WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS WILL BECOME WEST 15 TO 25 KNOTS BEHIND THE FRONT FRIDAY EVENING. AMZ152-154-156-158-140000- /O.CON.KMHX.SC.Y.0085.111014T1600Z-111015T1100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1200 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 7 AM EDT SATURDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS...BECOMING WEST FRIDAY EVENING. * SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
851 WHUS72 KMHX 131933 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING... .SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY IN THE WAKE OF A COLD FRONT. THE GUSTY WINDS WILL CONTINUE THROUGH FRIDAY NIGHT. AMZ135-140800- /O.EXB.KMHX.SC.Y.0085.111014T1800Z-111015T0600Z/ PAMLICO SOUND- 333 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 2 AM EDT SATURDAY. * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-140800- /O.EXB.KMHX.SC.Y.0085.111014T1800Z-111015T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 333 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 7 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 7 AM EDT SATURDAY. * WINDS...WEST WINDS 15 TO 25 KNOTS FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. * SEAS...3 TO 5 FEET OUTER WATERS LATE FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-156-158-140800- /O.CON.KMHX.SC.Y.0085.111014T1600Z-111015T1100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 333 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 7 AM EDT SATURDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. * SEAS...4 TO 6 FEET FAR OUTER WATERS LATE FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
174 WHUS72 KMHX 140841 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 441 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY SATURDAY MORNING... .SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON IN THE WAKE OF A COLD FRONT. THE GUSTY WINDS WILL CONTINUE THROUGH LATE TONIGHT. AMZ152-154-156-158-141800- /O.CON.KMHX.SC.Y.0085.111014T1600Z-111015T1100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 441 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 AM EDT SATURDAY... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 KNOTS THIS AFTERNOON AND TONIGHT. * SEAS...4 TO 6 FEET THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-141800- /O.CON.KMHX.SC.Y.0085.111014T1800Z-111015T0600Z/ PAMLICO SOUND- 441 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WINDS...SOUTHWEST TO WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON AND TONIGHT. * SEAS...WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-141800- /O.CON.KMHX.SC.Y.0085.111014T1800Z-111015T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 441 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM EDT SATURDAY... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 KNOTS THIS AFTERNOON AND TONIGHT. * SEAS...3 TO 5 FEET THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
159 WHUS72 KMHX 141123 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 723 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY INTO EARLY SATURDAY MORNING... .SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY IN THE WAKE OF A COLD FRONT. THE GUSTY WINDS WILL CONTINUE THROUGH EARLY SATURDAY. AMZ158-141930- /O.EXT.KMHX.SC.Y.0085.111014T1200Z-111015T1100Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 723 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST THIS AFTERNOON. * SEAS...4 TO 6 FEET THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-156-141930- /O.EXT.KMHX.SC.Y.0085.111014T1500Z-111015T1100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 723 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EDT SATURDAY... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 KNOTS THIS AFTERNOON AND TONIGHT. * SEAS...4 TO 6 FEET THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-141930- /O.CON.KMHX.SC.Y.0085.111014T1800Z-111015T0600Z/ PAMLICO SOUND- 723 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WINDS...SOUTHWEST TO WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON AND TONIGHT. * SEAS...WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-141930- /O.CON.KMHX.SC.Y.0085.111014T1800Z-111015T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 723 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM EDT SATURDAY... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 KNOTS THIS AFTERNOON AND TONIGHT. * SEAS...3 TO 5 FEET THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
954 WHUS72 KMHX 142013 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 413 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT... .WEST WINDS TO 25 KNOTS IN THE WAKE OF A COLD FRONT THIS AFTERNOON AND EVENING WILL DIMINISH TO 15 TO 20 KNOTS AFTER MIDNIGHT. 4 TO 6 FOOT SEAS ALONG THE OUTER WATERS WILL SUBSIDE TO 3 TO 5 FEET. AMZ152-154-156-158-150600- /O.EXT.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 413 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...WEST WINDS 20 TO 25 KNOTS THIS EVENING DIMINISHING TO 15 TO 20 KNOTS AFTER MIDNIGHT. * SEAS...4 TO 6 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-150300- /O.EXT.KMHX.SC.Y.0085.000000T0000Z-111015T0300Z/ PAMLICO SOUND- 413 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING. * SEAS...WAVES 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-150600- /O.EXT.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 413 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...WEST WINDS 20 TO 25 KNOTS THIS EVENING DIMINISHING TO 15 TO 20 KNOTS AFTER MIDNIGHT. * SEAS...3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
365 WHUS72 KMHX 142240 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 640 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY CONDITIONS WILL GRADUALLY END OVERNIGHT... .WEST WINDS GUSTING TO 25 KNOTS OVER THE CENTRAL AND NORTHERN WATERS WILL GRADUALLY DIMINISH OVERNIGHT. AMZ135-142345- /O.CAN.KMHX.SC.Y.0085.000000T0000Z-111015T0300Z/ PAMLICO SOUND- 640 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ AMZ156-158-142345- /O.CAN.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 640 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ AMZ152-154-150600- /O.CON.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 640 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...WEST WINDS 20 TO 25 KNOTS THIS EVENING DIMINISHING TO 15 TO 20 KNOTS AFTER MIDNIGHT. * SEAS...4 TO 6 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-150600- /O.CON.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 640 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING. * SEAS...3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
009 WHUS72 KMHX 150114 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 914 PM EDT FRI OCT 14 2011 AMZ150-152-154-150215- /O.CAN.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 914 PM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 12:51 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 13, 12:51 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1251 AM EDT THU OCT 13 2011 .SYNOPSIS... WEAK LOW PRESSURE WILL LIFT NORTH ACROSS THE AREA TONIGHT AND GRADUALLY DISSIPATE. A COLD FRONT WILL APPROACH FROM THE WEST LATE THURSDAY AND THURSDAY NIGHT...THEN CROSS THE AREA LATER FRIDAY. HIGH PRESSURE WILL BUILD INTO THE AREA OVER THE WEEKEND THEN SLIDE OFFSHORE EARLY NEXT WEEK. LOW PRESSURE WILL MOVE INTO THE REGION FROM THE WEST WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1250 AM THU...BULK OF PRECIPITATION IS OFFSHORE BUT WILL HAVE HIGH CHANCE POPS ALONG THE OUTER BANKS AND SOME OF THE SHOWERS/TSTMS MAY CLIP THAT AREA. OTHERWISE...ONLY WIDELY SCATTERED SHOWERS OBSERVED ALONG AND EAST OF THE HIGHWAY 17 CORRIDOR. SOME CLEARING HAS OCCURRED OVER THE WESTERN COUNTIES AND STARTING TO SEE STRATUS AND FOG DEVELOP THERE AND HAVE ADDED TO THE FORECAST. && .SHORT TERM /FRIDAY/... AS OF 215 PM WEDNESDAY...ONCE FOG LIFTS THU MORN EXPECT SOME SUN WITH AREA IN WARM SECTOR WELL AHEAD OF APPROACHING FRONT. WITH HIGHS REACHING LOWER 80S...EXPECT DECENT INSTAB WITH SCT CONVECTION...ESPCLY INLAND AND HAVE CHC POPS. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A TROUGH TO THE WEST WILL BE APPROACHING THE REGION THURSDAY AFTERNOON IN ASSOCIATION WITH A SURFACE FRONT. A SERIES OF SHORTWAVES ROUNDING THE BASE OF THE TROUGH WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. THE BEST FORCING WILL BE THURSDAY AFTERNOON THROUGH EARLY FRIDAY AS A SERIES OF SHORTWAVES CROSS THE COASTAL PLAIN/WATERS. SEVERE POTENTIAL WILL DEPEND ON THE BREAKS IN CLOUD COVERAGE AND LOW LEVEL CONVERGENCE THURSDAY AFTERNOON. MUCAPES AND LI VALUES ARE BEST RIGHT ALONG THE COAST THURSDAY AFTERNOON/EVENING...THEREFORE HAVE CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY MORNING. THE UPPER TROUGH WILL CONTINUE TO DIG INTO THE SOUTHEAST FRIDAY AS THE FRONT APPROACHES EASTERN NC FRIDAY MORNING. THE GFS INDICATES A SHORTWAVE EXITING THURSDAY EVENING LEADING TO A LULL IN ACTIVITY THURSDAY NIGHT BEFORE A THE NEG TILTED VORT MAX PIVOTS ACROSS THE AREA FRIDAY MORNING. THE NAM HAS A SIMILAR ILLUSTRATION WITH A SHARP MID-LEVEL VORT MAX MOVING NORTH ACROSS THE AREA FRIDAY MORNING YIELDING THE BEST CHANCE OF PRECIPITATION DURING THIS TIME. THE EURO IS SLOWER WITH THIS VORTICITY. HAVE SIDED WITH GFS/NAM SINCE THEY BOTH HAVE DONE WELL IN DEPICTING CURRENT SHORTWAVE ACTIVITY. KEEP IN MIND...THE TIMING OF SUCH MESOSCALE FEATURES CAN BE A CHALLENGE. BASED ON MODEL CONSENSUS...ANTICIPATE AN INCREASE IN PRECIP AROUND THE FRIDAY MORNING TIME FRAME. THE UPPER TROUGH BECOMES NEG TILTED WITH SUFFICIENT LIFT FRIDAY. HOWEVER...ATMOSPHERIC MOISTURE WILL ERODE WITH DRY AIR ALOFT ADVECTING INTO THE REGION...THEREFORE FEEL PRECIPITATION CHANCES WILL QUICKLY DIMINISH LATE FRIDAY. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION THROUGH THE WEEKEND. SOUTHERLY FLOW WILL INCREASE MONDAY AFTERNOON THROUGH TUESDAY AS ANOTHER FRONT APPROACHES THE AREA. MODEL IS IN GOOD AGREEMENT WITH REGARD TO A STRONG TROUGH DIPPING INTO THE SOUTH. THE GFS HAS BEEN MOST PROGRESSIVE WITH THIS FRONT HAVING IT CROSS THE REGION BY WEDNESDAY AFTERNOON. THE NEW EURO HAS COME INTO BETTER AGREEMENT WITH THE GFS. SINCE THIS UPPER LEVEL WAVE HAS NOT BEEN WELL SAMPLED...HAVE DONE A BLEND BETWEEN THE EURO AND GFS AT THIS TIME. NO DOUBT THIS SYSTEM WILL BRING BELOW NORMAL TEMPERATURES TO THE AREA DURING LATE WEEK. WINDS: AHEAD OF THE FRONT...EXPECT STRONG SOUTHERLY FLOW THROUGH FRIDAY. SLIGHT WIND SHIFT WILL BE NOTICED WITH WESTERLY WINDS DEVELOPING SATURDAY AS SFC HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. THE HIGH WILL MOVE OVERHEAD SUNDAY THROUGH MONDAY. THIS WILL BE SHORT LIVED...HOWEVER...WITH RETURN FLOW ANTICIPATED TUESDAY AHEAD OF THE NEXT FRONT PROGGED TO CROSS THE REGION MID-WEEK. TEMPERATURES: LOWS THURSDAY NIGHT WILL BE MILD WITH GOOD CLOUD COVERAGE AND STRONG SOUTHERLY FLOW...EXPECT...LOWER TO MID 60S INLAND AND UPPER 60S ALONG THE COAST. TEMPS WILL BE TRICKY FRIDAY WITH SHOWERS AND THUNDERSTORMS IN THE VICINITY. HOWEVER...FEEL CLOUD COVERAGE WILL BE ABUNDANT WITH BEST CHANCE OF PRECIP FRIDAY MORNING....KEEPING TEMPS IN THE MID 70S. AS THE FRONT EXITS THE REGION FRIDAY...CLEARING SKIES WILL GIVE WAY TO PLENTY OF RADIATIONAL COOLING...TEMPS WILL DROP INTO THE LOWER 50S INLAND AND LOWER 60S INLAND. AS THE HIGH BUILDS INTO THE REGION TEMPS WILL BE IN THE LOWER 70S BOTH SATURDAY AND SUNDAY WITH LOWS IN THE UPPER 40S-MID 50S. RETURN FLOW EXPECTED TUESDAY THROUGH WEDNESDAY AHEAD OF THE NEXT FRONT WILL ALLOW TEMPS TO REBOUND INTO THE MID AND UPPER 70S WITH MILD LOWS IN THE MID TO UPPER 50S DURING THE BEGINNING PORTION OF NEXT WEEK. A STRONG TROUGH PULLING THROUGH THE AREA WILL ALLOW TEMPERATURES TO DROP BELOW NORMAL BY LATE WEEK. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... SHORT TERM /TONIGHT AND THURSDAY/... AS OF 730 PM WEDNESDAY...VFR ACROSS MOST OF AREA THIS EVENING WITH CONVECTIVE ACTIVITY W AND E OF TAF SITES. GDNC INDICATING IFR/LIFR FOG AND STRATUS DEVELOPING OVERNIGHT WITH MOIST LOW LVLS IN WARM SECTOR CONDTIONS. WITH LIGHT SRLY FLOW...EXPECTING CIGS MORE AROUND 1K FT WITH VSBYS 1-2 SM. FOG/STRATUS SHLD GRAD LIFT THU MORN WITH MAINLY VFR DURING AFTN ALTHOUGH WILL AGAIN SEE SOME SCT CONVECTION WITH BRIEF MVFR OR WORSE POSS AT TIMES. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A FRONT WILL BE APPROACHING THE REGION FROM THE WEST THURSDAY NIGHT INTO FRIDAY. THIS YIELD THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WITH LOW LEVEL MOISTURE DROPPING CIGS TO SUB-VFR CRITERIA. IN THE VICINITY OF ANY PRECIPITATION AND LOW LEVEL STRATUS...ALSO EXPECT SUB-VFR VSBYS THURSDAY NIGHT THROUGH FRIDAY MORNING. AHEAD OF THE FRONT EXPECT STRONG SOUTHERLY FLOW AROUND 10-15 KTS WITH HIGH GUSTS. THE ATMOSPHERIC COLUMN WILL DRY THROUGHOUT THE DAY ON FRIDAY AS THE FRONT CROSSES. NOT MUCH OF A WIND SHIFT WITH THIS FRONT WITH WESTERLY WINDS SATURDAY AS THE SFC HIGH BUILDS INTO THE REGION FROM THE WEST. VFR CONDITIONS ARE EXPECTED THROUGH THE WEEKEND WITH FOG FORMATION POSSIBLE EACH MORNING DUE TO INC SOIL MOISTURE AND RADIATIONAL COOLING. HIGH PRESSURE WILL BUILD OVERHEAD SUNDAY WITH RETURN FLOW EXPECTED LATE SUNDAY THROUGH TUESDAY AHEAD OF THE NEXT COLD FRONT. && .MARINE... AS OF 1250 AM THURSDAY...ONLY MINOR CHANGES TO MARINE FOREACST AS WIND DIRECTIONS ARE MORE SE THAN S CURRENTLY WITH SPEEDS MAINLY 10 TO 15 KNOTS WITH SEAS GENERALLY 4 TO 5 FEET. PREVIOUS DISCUSSION... SHORT TERM /TONIGHT AND THURSDAY/... AS OF 1000 PM WEDNESDAY...WINDS ARE STILL SE OVER NRN WATERS BUT LATEST MESO MODELS CONTINUE TO INDICATE SHIFT TO S NEXT FEW HOURS WITH WARM FRONT LIFTING N. PRES FALLS CENTERED OFF MID ATLC COAST SUPPORT THIS...THUS CONTINUED WITH PREVIOUS FCST. SEAS HAVE DROPPED TO 5 FT 10 E OF DUCK...AND HAVE DROPPED SCA NRN AND CENTRAL WATERS A FEW HOURS EARLY. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SOUTHERLY WINDS INCREASE THURSDAY NIGHT INTO FRIDAY AS A TROUGH APPROACHES THE REGION. WINDS INC FURTHER LATE THUR NIGHT INTO FRI MORNING...PEAKING NEAR 25 KT AND SCA CRITERIA...MAINLY IN THE CENTRAL OUTER WATERS. SEAS WILL ALSO RESPOND...AND COULD REACH THE 6 FT RANGE HERE. THE SHORT FETCH WILL CAP THE SEAS AROUND 6 FT HOWEVER. SEAS WILL SUBSIDE SATURDAY...HOWEVER W WINDS WILL STILL BE GUSTY DURING THE DAY ON SATURDAY. SEAS WILL BE WELL BELOW SCA CRITERIA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER COLD FRONT WILL APPROACH THE REGION WEDNESDAY ALLOWING SEAS TO BUILD AGAIN AND WINDS TO INCREASE FROM THE SOUTH THROUGH WEDNESDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...RF NEAR TERM...CTC SHORT TERM...RF LONG TERM...LEP AVIATION...RF/LEP MARINE...RF/LEP
Hazardous weather outlook, Oct 12, 8:15 PM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 815 PM EDT WED OCT 12 2011 NCZ029-044>047-079>081-090>094-140015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 815 PM EDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-140015- OUTER BANKS DARE-OUTER BANKS HYDE- 815 PM EDT WED OCT 12 2011 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-140015- CARTERET- 815 PM EDT WED OCT 12 2011 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-140015- ONSLOW- 815 PM EDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 12:43 PM EDT | Special Weather Statement | MHX | Duplin, Lenoir | 62 min |
| Oct 13, 12:57 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 48 min |
| Oct 13, 1:45 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Lenoir, Pitt | 45 min |
| Oct 13, 2:17 PM EDT | Special Weather Statement | MHX | Greene | 58 min |
| Oct 13, 2:37 PM EDT | Special Weather Statement | MHX | Lenoir, Pitt | 53 min |
| Oct 13, 3:33 PM EDT | Special Weather Statement | MHX | Beaufort, Washington | 57 min |
| Oct 13, 4:29 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 61 min |
Nearby
Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.